MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY
Model Number 8.0 MM
Medical Device Problem Codes Partial Blockage (1065); Material Twisted/Bent (2981)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation of this complaint was limited because no sample was returned.Customer is claiming that it was not possible to pass guidewire trough needle.It is possible that customer tried to insert guidewire directly into needle which is not correct procedure.As per instructions for use as10000115-002 rev.100 guidewire shall be inserted into needle cannula: "14) ease the guidewire introducer out from its sheath and straighten the "j" tip, leaving a sufficient length of exposed guidewire (2 - 3 cm) to enable its dispensing with the forefinger and thumb [fig.6].Insert the introducer into the cannula and feed the guidewire out of the sheath until at least 10 cm of its lies in the trachea [fig.7], leaving about 30 cm free externally." unfortunately without the sample we are not able to determine true root cause of this issue.
 
Event or Problem Description
Information received a smiths medical tracheostomy|pvc - portex tubes pdt griggs malfunctioned, which could cause serious injury and compromise of airway management.The report stated "during the tracheotomy, it was found that the guide wire elbow could not pass through due to the improper anastomosis between the front end component of the guide wire and the puncture needle, and the tracheotomy could not be completed.Emergency replacement of cvc puncture needle and guidewire, then operation completed." no further information.

Brand Name
PORTEX
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
MDR Report Key11399350
Report Number3012307300-2021-01660
Device Sequence Number14298348
Product Code BTO
UDI-Device Identifier15019315106606
UDI-Public15019315106606
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060945
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2024
Device Model Number8.0 MM
Device Catalogue Number100/541/080CZ
Device Lot Number3817700
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR